Alert archive / Louisiana / Gale Watches in 2021
Gale Watch 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale watch at Mar 30, 2021, 9:43 AM CDT. It took effect at Mar 31, 2021, 3:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 9:43 AM CDT (14:43 UTC)
- In effect from
- Mar 31, 2021, 3:00 PM CDT
- Expired
- Mar 31, 2021, 3:37 AM CDT
- In force
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
487 WHUS74 KLCH 301443 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 943 AM CDT Tue Mar 30 2021 GMZ430-432-310300- /O.NEW.KLCH.SC.Y.0022.210331T2000Z-210401T1000Z/ Sabine Lake-Calcasieu Lake- 943 AM CDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 5 AM CDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt resulting in rough lake waters. * WHERE...Sabine Lake and Calcasieu Lake. * WHEN...From 3 PM Wednesday to 5 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ435-450-452-455-470-472-475-310300- /O.NEW.KLCH.GL.A.0001.210331T2000Z-210401T1500Z/ Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 943 AM CDT Tue Mar 30 2021 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 11 feet possible. * WHERE...Portions of and the coastal lakes and bays of the Gulf of Mexico. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
3 follow-up statements
617 WHUS74 KLCH 302043 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 343 PM CDT Tue Mar 30 2021 GMZ430-432-311000- /O.CON.KLCH.SC.Y.0022.210331T2000Z-210401T1000Z/ Sabine Lake-Calcasieu Lake- 343 PM CDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 5 AM CDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt resulting in rough lake waters. * WHERE...Sabine Lake and Calcasieu Lake. * WHEN...From 3 PM Wednesday to 5 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ435-450-452-455-470-472-475-311000- /O.CON.KLCH.GL.A.0001.210331T2000Z-210401T1500Z/ Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 343 PM CDT Tue Mar 30 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 11 feet possible. * WHERE...Vermilion Bay and the waters of the Gulf of Mexico. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
485 WHUS74 KLCH 310301 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1001 PM CDT Tue Mar 30 2021 GMZ430-432-311100- /O.CON.KLCH.SC.Y.0022.210331T2000Z-210401T1000Z/ Sabine Lake-Calcasieu Lake- 1001 PM CDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 5 AM CDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt resulting in rough lake waters. * WHERE...Sabine Lake and Calcasieu Lake. * WHEN...From 3 PM Wednesday to 5 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ435-450-452-455-470-472-475-311100- /O.CON.KLCH.GL.A.0001.210331T2000Z-210401T1500Z/ Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1001 PM CDT Tue Mar 30 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 11 feet possible. * WHERE...Vermilion Bay and the waters of the Gulf of Mexico. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ 13
511 WHUS74 KLCH 310837 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 337 AM CDT Wed Mar 31 2021 GMZ450-452-455-470-472-475-312000- /O.UPG.KLCH.GL.A.0001.210331T2000Z-210401T1500Z/ /O.NEW.KLCH.GL.W.0003.210331T2000Z-210401T1500Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 337 AM CDT Wed Mar 31 2021 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM CDT THURSDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 5 to 8 feet expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...From 3 PM this afternoon to 10 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ435-312000- /O.UPG.KLCH.GL.A.0001.210331T2000Z-210401T1500Z/ /O.EXB.KLCH.SC.Y.0022.210331T2000Z-210401T1500Z/ Vermilion Bay- 337 AM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM CDT THURSDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt resulting in rough bay waters. * WHERE...Vermilion Bay. * WHEN...From 3 PM this afternoon to 10 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ430-432-312000- /O.EXT.KLCH.SC.Y.0022.210331T2000Z-210401T1500Z/ Sabine Lake-Calcasieu Lake- 337 AM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM CDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt resulting in rough lake waters. * WHERE...Sabine Lake and Calcasieu Lake. * WHEN...From 3 PM this afternoon to 10 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale watch went out at Mar 30, 6:28 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 30, 6:28 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 628 AM CDT Tue Mar 30 2021 .DISCUSSION... For the 30/12Z TAF Issuance. && .AVIATION... Southerly flow will push a warm frontal boundary across the forecast area today with low clouds. Ceilings will be MVFR/IFR this morning, becoming MVFR/VFR this afternoon. An upper level disturbance will lift over the region this afternoon and this will help initiate some shower activity, with the best chance for the KAEX terminal. Shower activity will end by 31/00Z with ceilings lowering to IFR by 31/06Z. Rua && .PREV DISCUSSION... /issued 347 AM CDT Tue Mar 30 2021/ DISCUSSION... Isolated showers have developed early this morning across the nearshore waters in the vicinity of a warm front with some of this activity working across the coastal parishes and counties. Latest hi res guidance keeps these showers isolated through mid morning becoming more widespread from late morning through the afternoon as the warm front lifts north out of the gulf and pushes inland. There's good model consistency in most of the precipitation lifting north into north Louisiana by late this evening providing a lull in precipitation ahead of a significant cold front that will push through the region tomorrow. A squall line is expected to form along the leading edge of the boundary and segments of this squall will have the potential to produce some strong to severe wind gusts. SPC has maintained its day 2 Marginal risk area across much of the northern gulf coast. While scattered showers and thunderstorms will likely develop ahead of the line, the environment does not appear favorable enough for discreet supercell development. Behind the front, gusty northerly winds will develop Wednesday evening through Wednesday night. Winds will be particularly strong across the coastal waters where frequent gusts to gale force are expected. A gale watch will likely be needed later today. Upon these winds, significantly cooler air will filter into the region Thursday lending a bit of anecdotal credence to the old wives tale that the region "always sees one more cold snap the week of Easter." Winds will likely remain elevated enough to prevent frost development Thursday morning, but areas of frost will be possible across parts of central Louisiana Friday morning. Sensitive spring vegetation should be protected. Some moderation of temperatures and dewpoints will begin Friday afternoon as the surface high slides east turning winds east to southeasterly. Despite guidance continuing to show a shortwave with decent moisture pushing across the northern gulf coast this weekend, the influence of the high at the surface looks to keep the precip at bay. While an isolated shower or two cannot be completely ruled out, opted to keep it out of the forecast for now. Jones MARINE... Isolated showers will traverse the coastal waters this morning as a warm front lifts out of the gulf and pushes inland. Moderate onshore flow will prevail through tonight. A cold front will push through the area Wednesday accompanied by widespread showers and thunderstorms along and ahead of the boundary. Strong winds will be possible within a squall line along the leading edge of the boundary. Strong offshore flow will develop in the wake of the front Wednesday night with frequent gusts to gale force expected. This will yield wave heights of four to seven feet across the nearshore waters and seven to ten feet across the outer waters. Winds will weaken somewhat on Thursday but remain elevated through Friday before turning back onshore late Friday through the weekend. && .PRELIMINARY POINT TEMPS/POPS... AEX 79 67 71 37 / 70 20 90 0 LCH 78 69 76 42 / 40 10 80 0 LFT 80 69 77 43 / 50 10 80 0 BPT 79 69 76 43 / 40 10 70 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...07
Hazardous weather outlook, Mar 30, 3:46 AM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 346 AM CDT Tue Mar 30 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-310900- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 346 AM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. A warm front will lift north out of the gulf of Mexico today accompanied by scattered showers and thunderstorms. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A cold front will push through the area Wednesday accompanied by widespread showers and thunderstorms. A squall line is expected to develop along the leading edge of the front. A few of these storms will have the potential to be strong to severe with damaging winds within the squall line being the primary threat. The severe weather threat will end following the frontal passage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-310900- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 346 AM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. Isolated showers will traverse the nearshore coastal waters this morning as a warm front lifts out of the gulf and pushes inland. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A cold front will push through the area Wednesday accompanied by widespread showers and thunderstorms. A squall line is expected to develop along the leading edge of the front. A few of these storms will have the potential to be strong to severe with damaging winds within the squall line being the primary threat. The severe weather threat will end following the frontal passage. Strong northerly winds will develop over the coastal waters behind the front Wednesday night into Thursday morning. Frequent gusts to gale force are expected and a gale watch will likely be issued later today for this time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:43 AM CDT | Small Craft Advisory | LCH | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.